Methylin Overdose

Common symptoms of a Methylin overdose may include shakiness, rapid breathing, fever, and aggressiveness. Because an overdose can lead to serious effects, like seizures or hallucinations, you should seek medical attention immediately if you think you may have overdosed on Methylin. Overdose treatment options may include "pumping the stomach," administering certain medicines, or providing supportive care to treat related symptoms as they occur.

Methylin Overdose: An Introduction

Methylin® (methylphenidate hydrochloride) is a prescription medication used to treat attention deficit hyperactivity disorder (ADHD). It is also used to treat narcolepsy. There are currently four forms of Methylin available:
 
  • Methylin tablets
  • Methylin chewable tablets
  • Methylin oral solution
  • Methylin ER tablets.
  •   
As with all medications, it is possible to take too much Methylin. If you happen to take too much, seek immediate medical attention.
 

Symptoms of a Methylin Overdose

The symptoms of a Methylin overdose will vary, depending on a number of factors, including how much Methylin was taken and whether it was taken with other medicines, alcohol, and/or drugs. Some possible symptoms include:
 
  • Hyperactivity (trouble sitting still)
  • Rapid breathing
  • Confusion
  • Fever
  • Seizures
  • Muscle pains
  • Shakiness
  • Aggressiveness
  • Hallucinations (seeing or hearing things that are not really there).
     

Treatment for a Methylin Overdose

The treatment for a Methylin overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Methylin overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Other treatments based on complications that occur
  • Close monitoring of the heart and lungs.
     
It is important that you seek prompt medical attention if you believe that you may have overdosed on Methylin.
 
Substance Abuse in Teens With ADHD

Methylin Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.